Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 138, NWS Cheyenne, WY

July 14, 2011Banner County, Morrill County, Scotts Bluff County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 14, 2011, 5:39 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2011, 5:39 PM MDT (23:39 UTC)
Expired
Jul 14, 2011, 6:19 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 154 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 2:43 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS55 KCYS 142339
SVRCYS
NEC007-123-157-150045-
/O.NEW.KCYS.SV.W.0138.110714T2339Z-110715T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
539 PM MDT THU JUL 14 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  EXTREME SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF
  NEBRASKA...

* UNTIL 645 PM MDT

* AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR CHIMNEY ROCK...OR 16 MILES SOUTHEAST OF
  SCOTTSBLUFF...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAYARD AND ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4173 10288 4164 10345 4179 10354 4201 10307
TIME...MOT...LOC 2338Z 241DEG 21KT 4175 10339
WIND...HAIL <50MPH 1.00IN

$$

RE
2 follow-up statements
526 
WWUS55 KCYS 150008
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT THU JUL 14 2011

NEC007-157-150017-
/O.CAN.KCYS.SV.W.0138.000000T0000Z-110715T0045Z/
BANNER NE-SCOTTS BLUFF NE-
608 PM MDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF AND
NORTHEASTERN BANNER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.

LAT...LON 4169 10308 4169 10312 4167 10337 4183 10336
      4189 10310 4170 10307
TIME...MOT...LOC 0007Z 259DEG 14KT 4174 10331

$$

NEC123-150045-
/O.CON.KCYS.SV.W.0138.000000T0000Z-110715T0045Z/
MORRILL NE-
608 PM MDT THU JUL 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MORRILL COUNTY UNTIL 645 PM MDT...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BAYARD...OR 20 MILES SOUTHEAST OF 
SCOTTSBLUFF...MOVING EAST AT 15 MPH.  THIS STORM HAS WEAKENED 
SOMEWHAT. 

LOCATIONS IMPACTED INCLUDE...
  ANGORA.
  BAYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4169 10308 4169 10312 4167 10337 4183 10336
      4189 10310 4170 10307
TIME...MOT...LOC 0007Z 259DEG 14KT 4174 10331
WIND...HAIL <50MPH 1.00IN

$$

RE
119 
WWUS55 KCYS 150019
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
619 PM MDT THU JUL 14 2011

NEC123-150029-
/O.CAN.KCYS.SV.W.0138.000000T0000Z-110715T0045Z/
MORRILL NE-
619 PM MDT THU JUL 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MORRILL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM MDT.

LAT...LON 4169 10308 4169 10312 4167 10337 4183 10336
      4189 10310 4170 10307
TIME...MOT...LOC 0019Z 259DEG 14KT 4175 10325

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:31 PM MDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 14, 2:31 PM MDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT THU JUL 14 2011

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
CONVECTION STARTING TO FORM EARLY THIS AFTERNOON MAINLY OVER AND
NEAR THE SNOWY RANGE AND SOUTHERN LARAMIE RANGE.  THE ACTIVITY HAS
FORMED NEAR THE 250 MB JET SEGMENT CURRENTLY MOVING OVER WYOMING.
BETTER INSTABILITY AND CAPE VALUES CONTINUED TO BE OVER THE
SOUTHEAST THIRD OF THE CWA EARLY THIS AFTERNOON ALONG AND EAST OF
A SURFACE TROUGH.  THE TROUGH WAS LOCATED NEAR THE EASTERN WYOMING
BORDER AT 19Z.  SOME OF THE STORMS IN THAT AREA WILL PRODUCE
HEAVY RAINFALL...HAIL AND STRONG WIND GUSTS THROUGH THE EVENING.
THE PREVIOUSLY ISSUED FLASH FLOOD WATCH FROM KCYS TO KSNY STILL
LOOKS GOOD WITH SOME HEAVY RAIN PRODUCERS PERHAPS ALSO SLIGHTLY
FURTHER NORTH OF THE WATCH AREA.  THE ACTIVITY WILL SLOWLY WEAKEN
BUT LINGER FOR MUCH OF THE NIGHT OVER MAINLY THE SOUTHEAST THIRD OF
THE CWA.  THE SYNOPTIC PATTERN CHANGES LITTLE FOR THIS PART OF THE
FORECAST.  SOUTHWEST FLOW ALOFT WILL BE OVER THE CWA WITH THE AREA
BETWEEN THE PLAINS RIDGE AND THE WEST COAST TROUGH.  THE MID AND
UPPER LEVEL MOISTURE PLUME WILL REMAIN OVER THE SOUTHEAST THIRD OF
HALF OF THE CWA THROUGH SATURDAY NIGHT.  THAT PART OF THE CWA WILL
CONTINUE TO SEE AT LEAST A SCATTERED COVERAGE OF AFTERNOON AND
EVENING STORMS DURING THAT PERIOD.  THE ACTIVITY WILL CONTINUE TO
LINGER AND GRADUALLY DIMINISH EACH NIGHT.  MODELS SPREAD THE DRIER
BOUNDARY LAYER AIR CURRENTLY OVER THE WEST PART OF THE CWA FURTHER
EAST ON FRIDAY.  THAT LOOKS REASONABLE...BUT WILL INCREASE VALUES
SOME FROM MODEL GUIDANCE.  THE STORMS THAT FORM ON FRIDAY AFTERNOON
AND EVENING SHOULD BE WEAKER DUE TO THE DRIER BOUNDARY LAYER AIR
OVER THE CWA.  TEMPERATURES WILL BE WARMER EACH DAY...WITH THE
WARMEST READINGS BEING ON SATURDAY AS HEIGHTS ALOFT CONTINUE TO
SLOWLY RISE.

.LONG TERM...SUNDAY THROUGH THURSDAY...
ON SUNDAY THE SUBTROPICAL HIGH CENTERED OVER KS/NE WILL BEGIN TO
BUILD WEST AND INCREASE HEIGHTS INTO WY/WRN NEB. PAC COAST TROUGH
AND SW FLOW WILL INCREASE OVER WESTERN CWA WITH MARKED DECREASE IN
PW VALUES. WITH HIGH SHIFTING TOWARD WRN NEB AND DRIER FLOW...TSTMS
WILL LIKELY BE MORE LIMITED ON SUNDAY. ON MONDAY THE RIDGE CENTER
SHIFTS EAST AGAIN WITH MORE MONSOON MOISTURE TAP WORKING INTO
ELEVATED TERRAIN FOR AFTN CONVECTION. THIS TREND WILL CONTINUE INTO
TUE AS WEAK VORT FEATURES WORK AROUND THE HIGH CENTER TO AID
CONVECTION. ON WED THE UPPER FLOW SHIFTS MORE WSW TO SHIFT ACTIVITY
INTO NEB PANHANDLE. TEMPS THROUGH THE PERIOD WILL REMAIN IN THE 90S
TO TRIPLE DIGITS IN PANHANDLE AS 700MB TEMPS STAY IN THE +17C TO
+18C. MADE ONLY MINOR CHANGES TO CURRENT FORECAST.

&&

.AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS SHOULD BE THE GENERAL RULE AT MOST TERMINALS THROUGH
A MAJORITY OF THE FORECAST PERIOD. HOWEVER...TSRA WILL BE LIKELY
ALONG AND EAST OF THE LARAMIE FOOTHILLS THROUGH 04Z AS LEE TROUGHING
CONTRIBUTES TO ENHANCED SURFACE CONVERGENCE. BRIEF MVFR CIGS/VSBYS
WILL BE POSSIBLE THROUGH THAT TIME ESPECIALLY OVER THE SOUTHEAST
THIRD OF THE CWA. FAVORABLE INSTABILITY AND SHEAR SUGGESTS HAIL AND
WIND GUSTS IN EXCESS OF 40 KTS CAN ALSO BE EXPECTED WITH THE
STRONGEST CONVECTION. ISOLATED TSRA WILL REMAIN POSSIBLE AT KSNY AND
KAIA THROUGH EARLY FRIDAY MORNING AS AN UPPER LEVEL DISTURBANCE
LIFTS NORTHEASTWARD INTO THE CENTRAL HIGH PLAINS.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS REMAIN LOW INTO EARLY NEXT
WEEK. FUELS REMAIN WET FROM RECENT RAINS AND HAVE SLOWED THE CURING
OF THE GRASSES.  ADDITIONAL RAINS ARE ANTICIPATED FOR THIS SAME AREA
THROUGH THE WEEKEND. FOR AREAS WEST OF THE LARAMIE RANGE...MINIMUM
RELATIVE HUMIDITIES WILL DIP INTO THE UPPER TEENS THROUGH SATURDAY
AS DRIER AIR WORKS IN. BREEZY CONDITIONS CAN BE EXPECTED EACH
AFTERNOON IN THAT PART OF THE CWA AS WELL...SO WOULD EXPECT BETTER
CURING OF AREA FUELS. MOISTURE VALUES WILL INCREASE WEST OF THE
LARAMIE RANGE BY THE END OF THE WEEKEND AND EARLY NEXT WEEK...AS THE
MONSOONAL MOISTURE PLUME MOVES WESTWARD OVER THE AREA.

&&

.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH
PLATTE RIVER AT SARATOGA THROUGH FRIDAY MORNING.  AREA RIVERS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND.  ANOTHER ROUND OF HEAVY
RAIN IS EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT FOR AREAS NEAR
THE CHEYENNE RIDGE EAST INTO KIMBALL AND CHEYENNE COUNTIES.  RECENT
HEAVY RAINS HAVE LEFT SOILS ACROSS THIS AREA SATURATED...SUCH THAT
ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF INTO AREA CREEKS AND
STREAMS.  SO...THE FLASH FLOOD WATCH FOR LATE THIS AFTERNOON AND
EARLY TONIGHT FOR THE AREA FROM CHEYENNE TO SIDNEY.

&&

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 3 AM FRIDAY FOR WYZ118-WYZ119.
NE...FLASH FLOOD WATCH UNTIL 3 AM FRIDAY FOR NEZ054-NEZ055.

&&

WEILAND/APFEL
Hazardous weather outlook, Jul 14, 2:40 PM MDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT THU JUL 14 2011

WYZ101>119-151115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
240 PM MDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE SOUTHERN LARAMIE
RANGE AND THE CHEYENNE RIDGE AND MOVE TO THE NORTHEAST.  THE
ACTIVITY WILL BE FAIRLY WIDESPREAD THROUGH THIS EVENING TO THE SOUTH
OF A WHEATLAND TO TORRINGTON LINE. IN THAT AREA...SOME STORMS WILL
PRODUCE SEVERE WEATHER...WITH HAIL TO ONE INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH POSSIBLE. IN ADDITION...THE STORMS WILL PRODUCE
HEAVY RAINFALL.  A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM
FOR CENTRAL AND EASTERN LARAMIE COUNTY. THE REST OF SOUTHEAST
WYOMING CAN EXPECT ISOLATED AND WEAKER THUNDERSTORMS. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR LARAMIE COUNTY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH
THE WEEKEND AND INTO NEXT WEEK AS ANOTHER SURGE OF SUBTROPICAL
MOISTURE PUSHES INTO THE AREA LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING OVER THE SOUTHEAST WYOMING PLAINS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-151115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
240 PM MDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL MOVE INTO THE SOUTH HALF OF THE PANHANDLE LATE
THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. ALL OF THE
ACTIVITY WILL MOVE TO THE NORTHEAST. IN THAT AREA...SOME STORMS WILL
PRODUCE SEVERE WEATHER...WITH HAIL TO ONE INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH POSSIBLE. IN ADDITION...THE STORMS WILL PRODUCE
HEAVY RAINFALL.  A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM
FOR KIMBALL AND CHEYENNE COUNTIES. OVER THE NORTHERN PANHANDLE...
STORMS WILL BE LESS WIDESPREAD AND NOT AS STRONG. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOE THE SOUTHERN PANHANDLE UNTIL
9 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH THE WEEKEND WITH A HIGHER CHANCE EARLY NEXT WEEK AS A
STRONG UPPER LEVEL HIGH MOVES EAST OF NEBRASKA.

IN ADDITION...HEAT INDICES NEAR 105 DEGREES ARE POSSIBLE THIS
WEEKEND AND EARLY NEXT WEEK AS HOT DAYTIME TEMPERATURES AND
HIGH HUMIDITIES DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EARLY
TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jul 14, 4:12 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BURNS                   41.19N 104.36W
07/14/2011  E1.00 INCH       LARAMIE            WY   EMERGENCY MNGR

            THE AVERAGE HAIL WAS NICKEL SIZE. THE LARGEST WAS HAIL
            QUARTER SIZE AT 350 PM.

&&

DDEAL
Local storm report, Jul 14, 4:21 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
421 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ALBIN                   41.42N 104.10W
07/14/2011  M1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

MWEILAND
Local storm report, Jul 14, 4:37 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             16 NW PINE BLUFFS       41.34N 104.29W
07/14/2011  M0.75 INCH       LARAMIE            WY   LAW ENFORCEMENT

            ALSO .75 INCHES OF RAIN FELL IN A SHORT TIME.

&&

MWEILAND
Local storm report, Jul 14, 4:55 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             17 NW BUSHNELL          41.41N 104.12W
07/14/2011  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            ALSO HEAVY RAIN.

&&

MWEILAND
Local storm report, Jul 14, 5:04 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT THU JUL 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HEAVY RAIN       5 NW HARRISBURG         41.60N 103.81W
07/14/2011  E0.50 INCH       BANNER             NE   TRAINED SPOTTER

            RETURNED CALL. PEA SIZE HAIL AND HEAVY RAIN OF 0.50
            INCHES IN ABOUT 15 MINUTES.

&&

DDEAL
Special weather statement, Jul 14, 5:16 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT THU JUL 14 2011

NEZ019-096-WYZ108-150015-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
516 PM MDT THU JUL 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN
GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 615 PM MDT...

AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS...OR 21 MILES SOUTH OF
TORRINGTON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LYMAN...
  MORRILL...
  HENRY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:26 PM MDTSevere Thunderstorm WarningCYSScotts Bluff, Sioux32 min
Jul 14, 4:04 AM MDTFlash Flood WatchCYSCheyenne, Kimball21 hr
Jul 14, 4:03 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball42 min
Jul 14, 4:35 PM MDTAreal Flood AdvisoryCYSBanner4 hr
Jul 14, 4:44 PM MDTSevere Thunderstorm WarningCYSBanner, Kimball, Scotts Bluff46 min
Jul 14, 4:58 PM MDTTornado WarningCYSBanner, Scotts Bluff47 min
Jul 14, 5:29 PM MDTSevere Thunderstorm WarningCYSKimball46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.